Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 1, 2014, 5:46 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 1, 2014, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 5:46 AM MST (12:46 UTC)
- In effect from
- Mar 1, 2014, 12:00 PM MST
- Expired
- Mar 1, 2014, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS74 KEPZ 011246 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 546 AM MST SAT MAR 1 2014 ...STRONG SOUTHWEST WINDS POSSIBLE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON... .A LARGE PACIFIC STORM SYSTEM WILL APPROACH AND MOVE INTO THE REGION THIS AFTERNOON AND TONIGHT. A BAND OF STRONG SOUTHWEST WINDS WILL OCCUR OUT AHEAD OF THE SYSTEM DURING THE AFTERNOON. SURFACE WIND SPEEDS WILL REACH 25 TO 35 MPH OVER PORTIONS OF SOUTHWEST... SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. PEAK WIND SPEED TIME WILL OCCUR EARLIER IN THE AFTERNOON FOR AREAS WEST OF THE RIO GRANDE AND LATER IN THE AFTERNOON FOR AREAS TO THE EAST. SOME PATCHY BLOWING DUST MAY ACCOMPANY THE WINDS. WINDS WILL BE LOCALLY STRONGER ALONG THE EAST SLOPES OF AREA MOUNTAINS. THIS WIND EVENT IS NOT EXPECTED TO BE A LONG DURATION EVENT WITH ONLY A FEW HOURS OF ADVISORY LEVEL WIND SPEEDS POSSIBLE. NMZ405>407-409>417-TXZ418>423-020100- /O.NEW.KEPZ.WI.Y.0004.140301T1900Z-140302T0100Z/ LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- INCLUDING THE CITIES OF...ANIMAS...HACHITA...ANTELOPE WELLS... CLOVERDALE...DEMING...COLUMBUS...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES... VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 546 AM MST SAT MAR 1 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. * EVENT: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH OVER PORTIONS OF THE ADVISORY AREA. * TIMING: WINDS WILL INCREASE IN THE AFTERNOON SOONER WEST OF THE RIO GRANDE AND LATER IN THE AFTERNOON EAST OF THE RIVER. WINDS WILL DIMINISH AT SUNSET. * IMPACT: UNSECURED LIGHT SMALL OBJECTS MAY BE BLOWN AROUND. STRONG CROSS WINDS ALONG ROADWAYS MAY MAKE HIGH PROFILE VEHICLES MORE DIFFICULT TO DRIVE. * VISIBILITY: PATCHY BLOWING DUST IN THE VICINITY OF DISTURBED SOIL AREAS MAY REDUCE VISIBILITY TO A MILE IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:20 AM MST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 1, 4:20 AM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
420 AM MST SAT MAR 1 2014
.SYNOPSIS...
A LARGE PACIFIC STORM SYSTEM WILL MOVE THROUGH THE STATE TODAY AND
TONIGHT. THIS STORM WILL PRODUCE RAIN AND MOUNTAIN SNOW SHOWERS AS
WELL AS A FEW THUNDERSTORMS TODAY AND TONIGHT. PRECIPITATION WILL
BE HEAVIEST IN THE GILA REGION OF NEW MEXICO WITH LESSER AMOUNTS
ELSEWHERE. ACCUMULATING SNOW OF 3 TO 5 INCHES WILL BE POSSIBLE FOR
ELEVATIONS ABOVE 7500 FEET OVERNIGHT. STRONG WINDS WILL OCCUR FOR
A PORTION OF THIS AFTERNOON. DRIER CONDITION WITH PARTLY CLOUDY
SKIES AND ABOVE NORMAL TEMPERATURES WILL OCCUR FOR MOST OF NEXT
WEEK.
&&
.DISCUSSION...
AFTER AN EXTENDED PERIOD OF NO PRECIPITATION FOR THE REGION...A
LARGE PACIFIC STORM SYSTEM WILL APPROACH THE STATE TODAY AND MOVE
THROUGH THE LOCAL AREA TONIGHT. THIS SYSTEM WILL BRING SOME
MOISTURE WITH IT WITH AT LEAST A CHANCE OF RAIN POSSIBLE FOR ALL
ZONES TODAY AND TONIGHT. THE HEAVIEST PRECIPITATION WILL OCCUR
NORTH AND WEST OF LAS CRUCES...PRIMARILY IN THE GILA REGION OF NEW
MEXICO. OVERALL RAIN AMOUNTS RANGE FROM NEARLY AND INCH TO AROUND
TWO TENTHS OF INCH THROUGH TOMORROW MORNING. THERE WILL BE
SUFFICIENT INSTABILITY AND LIFT WITH THIS SYSTEM TO PRODUCE A FEW
THUNDERSTORMS THIS AFTERNOON AND POSSIBLY EARLY EVENING.
WHILE THIS SYSTEM CONTAINS A FAIRLY WARM AIRMASS...SNOW SHOWERS
WILL BE POSSIBLE FOR ELEVATIONS ABOVE 7500 FEET LATE THIS
AFTERNOON AND TONIGHT FOR BOTH THE GILA REGION AND SACRAMENTO
MOUNTAINS. PORTIONS OF THOSE ZONES MAY GET AS MUCH AS 3 TO 5
INCHES OF SNOW BUT OVERALL SNOW FALL WILL BE SPOTTY WITH WEST
SLOPES AND THE HIGHER PEAKS HAVING THE BEST CHANCE. SNOW IS
UNLIKELY BELOW 7500 FEET WHERE RAIN IS EXPECTED.
THIS STORM SYSTEM WILL ALSO PRODUCE SOME STRONG SOUTHWEST WINDS
OUT AHEAD OF IT THIS AFTERNOON...ESPECIALLY ALONG THE BORDER
REGION AND UP THROUGH OTERO COUNTY. WIND SPEEDS WILL HOVER NEAR
WIND ADVISORY CRITERIA WITH SOME FAVORED LOCATIONS GETTING 25 TO
35 MPH WINDS...ESPECIALLY ALONG THE EAST SLOPES OF AREA
MOUNTAINS. PEAK WIND SPEEDS TIMES WILL VARY FROM WEST TO EAST AS
THE BAND OF STRONGER WINDS MOVES ACROSS THE AREA. WHILE SOME AREAS
WILL HAVE WINDS DAMPENED BY CLOUDINESS...A WIND ADVISORY WILL BE
IN EFFECT THIS AFTERNOON FOR POSSIBLE STRONGER WINDS.
THE STORM SYSTEM WILL MOVE OUT OF THE AREA BY MID DAY SUNDAY WITH
A RETURN TO DRIER CONDITIONS EXPECTED. TEMPERATURES WILL COOL DOWN
TO NEAR SEASONAL AVERAGES SUNDAY AND MONDAY AND THEN BEGIN TO WARM
BACKUP ABOVE NORMAL AS THE WEEK PROGRESSES. A SERIES OF WEAKER
TROUGHS WILL MOVE THROUGH THE REGION AS THE PROGRESSIVE WEST FLOW
CONTINUES OVER THE AREA. THIS WILL KEEP SKIES PARTLY CLOUDY WITH
MINIMAL RAIN CHANCES.
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION ON WEDNESDAY
WITH CLEARING SKIES AND LIGHTER WINDS EXPECTED. TEMPERATURES WILL
WARM ABOVE NORMAL WITH MIDDLE TO UPPER 70S EXPECTED ACROSS THE
DESERT LOWLANDS. DRY AND GENERALLY MILD WEATHER CONDITIONS WILL
REMAIN THROUGH NEXT WEEKEND.
&&
.AVIATION...VALID 01/12Z-02/12Z...
STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE STATE THIS
AFTERNOON WITH RAIN AND SNOW SHOWERS SPREADING ACROSS THE
MOUNTAINS THROUGH THE AFTERNOON. STRONG WINDS POSSIBLE AFTER 18Z
ACROSS THE SOUTHERN LOWLANDS ALONG THE BORDER. WIDESPREAD RAIN
SHOWERS LATE THIS AFTERNOON THROUGH TONIGHT.
WEST OF A KDMN- KTCS LINE P6SM SCT- BKN060-080 BKN120-150 WITH
WSW WINDS INCREASING TO 20-25G35KTS BETWEEN 18Z- 20Z. ISOLD
LOWLAND -SHRA BKN040-060 WITH SCT TO NMRS 5SM SHRA BKN020-030 IN
AREA MTS. E OF KDMN-KTCS LINE AFT 12Z FEW- SCT080-100 SCT-
BKN200-250 WITH WSW WINDS INCREASING TO 15-25G30-35KTS. LOW CIGS
AND MTN TOPS OBSCD AFT 18Z THRU 12Z.
&&
.FIRE WEATHER...
A STRONG UPPER LOW WILL BE MOVING INTO SOUTHERN CALIFORNIA TONIGHT
AND WEAKEN AS IT MOVES INLAND. SOUTHWEST FLOW AHEAD OF THIS STORM
SYSTEM WILL BRING ABUNDANT MOISTURE TO THE REGION WITH SCATTERED TO
NUMEROUS SHOWERS AND A FEW THUNDERSTORMS TO THE REGION TODAY.
SHOWERS WILL CONTINUE OVERNIGHT. THE HEAVIEST PRECIP AMOUNTS LOOK
TO BE IN THE GILA REGION WITH A MAJORITY FALLING AS RAIN...BUT 3
TO 5 INCHES OF SNOW IS POSSIBLE ABOVE 7500 FEET. LITTLE IF ANY
SNOW EXPECTED BELOW 7500 FEET. SIMILAR FOR THE SACRAMENTO
MOUNTAINS. STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP ON SATURDAY
WITH THIS SYSTEM...BUT DUE TO THE EXPECTED CLOUD COVER...WIND
SPEEDS WILL HOVER NEAR ADVISORY CRITERIA THIS AFTERNOON...VARYING
BETWEEN 25 AND 35 MPH IN SOME AREAS. MINIMUM RELATIVE HUMIDITIES
WILL REMAIN WELL ABOVE CRITICAL LEVELS TO THE WEST WITH POSSIBLY
AN HOUR OR TWO OF NEAR CRITICAL CONDITIONS OVER EL PASO AND
HUDSPETH COUNTIES.
AS THE SYSTEM EXITS ON SUNDAY...DRIER CONDITIONS WILL RETURN BUT
WITH TEMPERATURES MAINLY IN THE 60S FOR THE LOWLANDS THROUGH AT
LEAST TUESDAY. WINDS SHOULD NOT BE MUCH OF A CONCERN STARTING SUNDAY
THROUGH THE MIDDLE OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES DURING
THIS TIME ALSO LOOK TO REMAIN ABOVE CRITICAL LEVELS AND GENERALLY IN
THE 20S THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 54 66 44 68 / 0 40 30 0 0
SIERRA BLANCA 73 43 69 35 63 / 0 20 30 0 0
LAS CRUCES 71 49 63 40 68 / 10 60 30 0 0
ALAMOGORDO 72 49 64 39 66 / 20 60 30 0 0
CLOUDCROFT 52 29 42 24 45 / 20 80 60 0 0
TRUTH OR CONSEQUENCES 71 45 63 39 65 / 30 70 30 0 0
SILVER CITY 59 37 56 36 58 / 70 70 30 0 0
DEMING 70 43 63 35 68 / 30 70 30 0 0
LORDSBURG 69 39 63 36 68 / 50 70 30 0 0
WEST EL PASO METRO 75 48 67 43 68 / 0 40 30 0 0
DELL CITY 78 39 72 34 59 / 0 30 30 0 0
FORT HANCOCK 81 50 72 39 73 / 0 30 30 0 0
LOMA LINDA 66 42 62 34 61 / 0 40 30 0 0
FABENS 76 46 70 37 69 / 0 40 30 0 0
SANTA TERESA 75 42 68 39 68 / 0 50 30 0 0
WHITE SANDS HQ 73 55 65 49 68 / 10 50 30 0 0
JORNADA RANGE 73 39 66 33 68 / 10 60 30 0 0
HATCH 68 44 63 40 65 / 30 70 30 0 0
COLUMBUS 73 46 64 43 68 / 20 70 30 0 0
OROGRANDE 77 40 68 37 68 / 10 50 30 0 0
MAYHILL 60 38 53 29 52 / 20 60 50 0 0
MESCALERO 58 32 52 28 55 / 20 80 50 0 0
TIMBERON 58 31 53 28 53 / 20 70 40 0 0
WINSTON 57 33 58 32 60 / 50 80 30 0 0
HILLSBORO 63 44 59 39 63 / 30 70 30 0 0
SPACEPORT 68 38 62 38 62 / 30 70 30 0 0
LAKE ROBERTS 52 35 54 31 57 / 80 90 40 0 0
HURLEY 61 36 55 33 62 / 40 70 30 0 0
CLIFF 65 35 65 32 66 / 80 80 30 0 0
MULE CREEK 62 23 60 23 62 / 70 90 30 0 0
FAYWOOD 61 38 55 35 62 / 40 70 30 0 0
ANIMAS 70 38 63 38 70 / 50 70 30 0 0
HACHITA 71 38 62 32 68 / 40 60 30 0 0
ANTELOPE WELLS 72 41 65 37 71 / 40 70 30 0 0
CLOVERDALE 66 38 59 35 66 / 50 80 30 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
NMZ405>407-409>417.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM MST
SUNDAY FOR NMZ415.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM MST
SUNDAY FOR NMZ402.
TX...WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR
TXZ418>423.
&&
04/04The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 11:55 AM MST | Winter Storm Warning | EPZ | Otero | 23 hr |
Nearby
Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.